MAUDE Adverse Event Report: VOLCANO CORPORATION PIONEER PLUS CATHETER; CATHETER FOR CROSSING TOTAL OCCLUSIONS

VOLCANO CORPORATION PIONEER PLUS CATHETER; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Model Number PPLUS120
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Blocks a4: weight, not available from facility.Blocks b6 & b7: not available from facility.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks h3 & h6: the pioneer plus catheter was discarded, thus no product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a pioneer plus catheter was used for a therapeutic peripheral procedure in severely calcified sfa.During use, when the catheter was advanced to the occlusion, the ivus image was lost.The system was rebooted, catheter was unplugged/plugged; however, the image remained lost.The procedure could not be complete because they could not cross back into the true lumen without the catheter.The patient will be brought back for treatment at a later date.No patient injury reported.This product problem is being reported because the catheter could not be used; resulting in a potential for harm due to the delay of the procedure.

Brand Name
PIONEER PLUS CATHETER
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer Contact
danielle bullock
3721 valley centre drive #500
san diego, CA 92130
858720-4125
MDR Report Key24733279
Report Number3008363989-2026-00056
Device Sequence Number13071921
Product Code PDU
UDI-Device Identifier00845225003425
UDI-Public(01)00845225003425(11)250730(17)270730(10)5906251
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162418
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPPLUS120
Device Catalogue NumberPPLUS120
Device Lot Number5906251
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Initial Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT: 0.014 SPARTACORE GUIDEWIRE; PHILIPS VOLCANO: INTRASIGHT MOBILE SYSTEM; TERUMO: 6F INTRODUCER SHEATH
Patient Age74 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite